toggle visibility Search & Display Options

Select All    Deselect All
 |   | 
Details
   print
  Records Links
Author (up) Beltran-Palau, P.; del Rio, A.; Nadal-Gisbert, S.; Navarro-Salas, J. url  doi
openurl 
  Title Note on the pragmatic mode-sum regularization method: Translational-splitting in a cosmological background Type Journal Article
  Year 2021 Publication Physical Review D Abbreviated Journal Phys. Rev. D  
  Volume 103 Issue 10 Pages 105002 - 9pp  
  Keywords  
  Abstract The point-splitting renormalization method offers a prescription to calculate finite expectation values of quadratic operators constructed from quantum fields in a general curved spacetime. It has been recently shown by Levi and Ori that when the background metric possesses an isometry, like stationary or spherically symmetric black holes, the method can be upgraded into a pragmatic procedure of renormalization that produces efficient numerical calculations. In this paper we show that when the background enjoys three-dimensional spatial symmetries, like homogeneous expanding universes, the above pragmatic regularization technique reduces to the well-established adiabatic regularization method.  
  Address [Beltran-Palau, Pau; Nadal-Gisbert, Sergi; Navarro-Salas, Jose] Univ Valencia, Dept Fis Teor, Ctr Mixto, CSIC,Fac Fis, Valencia 46100, Spain, Email: pau.beltran@uv.es;  
  Corporate Author Thesis  
  Publisher Amer Physical Soc Place of Publication Editor  
  Language English Summary Language Original Title  
  Series Editor Series Title Abbreviated Series Title  
  Series Volume Series Issue Edition  
  ISSN 2470-0010 ISBN Medium  
  Area Expedition Conference  
  Notes WOS:000655874400009 Approved no  
  Is ISI yes International Collaboration yes  
  Call Number IFIC @ pastor @ Serial 4845  
Permanent link to this record
 

 
Author (up) Beltran-Palau, P.; del Rio, A.; Navarro-Salas, J. url  doi
openurl 
  Title Quantum corrections to the Schwarzschild metric from vacuum polarization Type Journal Article
  Year 2023 Publication Physical Review D Abbreviated Journal Phys. Rev. D  
  Volume 107 Issue 8 Pages 085023 - 15pp  
  Keywords  
  Abstract We explore static and spherically symmetric solutions of the 4-dimensional semiclassical Einstein's equations using the quantum vacuum polarization of a conformal field as a source. These solutions may be of interest for the study of exotic compact objects (ECOs). The full backreaction problem is addressed by solving the semiclassical Tolman-Oppenheimer-Volkoff (TOV) equations making use of effective equations of state inspired by the trace anomaly and an extra simplifying and reasonable assumption. We combine analytical and numerical techniques to solve the resulting differential equations, both perturbatively and nonperturbatively in h. In all cases the solution is similar to the Schwarzschild metric up p ffiffito the vicinity of the classical horizon r = 2M. However, at r = 2M + epsilon, with epsilon similar to O(root h), we find a coordinate singularity. In the case of matching with a static star, this leads to an upper bound in the compactness, and sets a constraint on the family of stable ECOs. We also study the corrections that the quantum-vacuum polarization induces on the propagation of waves, and discuss the implications. For the pure vacuum case, we can further extend the solution by using appropriate coordinates until we reach another singular point, where this time a null curvature singularity arises and prevents extending beyond. This picture qualitatively agrees with the results obtained in the effective two-dimensional approach, and reinforces the latter as a reasonable method.  
  Address [Beltran-Palau, Pau; Navarro-Salas, Jose] Univ Valencia, Dept Fis Teor, Burjassot 46100, Valencia, Spain, Email: pau.beltran@uv.es;  
  Corporate Author Thesis  
  Publisher Amer Physical Soc Place of Publication Editor  
  Language English Summary Language Original Title  
  Series Editor Series Title Abbreviated Series Title  
  Series Volume Series Issue Edition  
  ISSN 2470-0010 ISBN Medium  
  Area Expedition Conference  
  Notes WOS:000988649200017 Approved no  
  Is ISI yes International Collaboration yes  
  Call Number IFIC @ pastor @ Serial 5543  
Permanent link to this record
 

 
Author (up) Beltran-Palau, P.; Ferreiro, A.; Navarro-Salas, J.; Pla, S. url  doi
openurl 
  Title Breaking of adiabatic invariance in the creation of particles by electromagnetic backgrounds Type Journal Article
  Year 2019 Publication Physical Review D Abbreviated Journal Phys. Rev. D  
  Volume 100 Issue 8 Pages 085014 - 12pp  
  Keywords  
  Abstract Particles are spontaneously created from the vacuum by time-varying gravitational or electromagnetic backgrounds. It has been proven that the particle number operator in an expanding universe is an adiabatic invariant. In this paper we show that, in some special cases, the expected adiabatic invariance of the particle number fails in presence of electromagnetic backgrounds. In order to do this, we consider as a prototype a Sauter-type electric pulse. Furthermore, we also show a close relation between the breaking of the adiabatic invariance and the emergence of the axial anomaly.  
  Address [Beltran-Palau, Pau; Ferreiro, Antonio; Navarro-Salas, Jose; Pla, Silvia] Univ Valencia, CSIC, Ctr Mixto, Fac Fis,Dept Fis Teor, E-46100 Valencia, Spain, Email: pau.beltran@uv.es;  
  Corporate Author Thesis  
  Publisher Amer Physical Soc Place of Publication Editor  
  Language English Summary Language Original Title  
  Series Editor Series Title Abbreviated Series Title  
  Series Volume Series Issue Edition  
  ISSN 2470-0010 ISBN Medium  
  Area Expedition Conference  
  Notes WOS:000491467800009 Approved no  
  Is ISI yes International Collaboration no  
  Call Number IFIC @ pastor @ Serial 4184  
Permanent link to this record
 

 
Author (up) Beltran-Palau, P.; Navarro-Salas, J.; Pla, S. url  doi
openurl 
  Title Adiabatic regularization for Dirac fields in time-varying electric backgrounds Type Journal Article
  Year 2020 Publication Physical Review D Abbreviated Journal Phys. Rev. D  
  Volume 101 Issue 10 Pages 105014 - 15pp  
  Keywords  
  Abstract The adiabatic regularization method was originally proposed by Parker and Fulling to renormalize the energy-momentum tensor of scalar fields in expanding universes. It can be extended to renormalize the electric current induced by quantized scalar fields in a time-varying electric background. This can be done in a way consistent with gravity if the vector potential is considered as a variable of adiabatic order one. Assuming this, we further extend the method to deal with Dirac fields in four space-time dimensions. This requires a self-consistent ansatz for the adiabatic expansion, in presence of a prescribed time-dependent electric field, which is different from the conventional expansion used for scalar fields. Our proposal is consistent, in the massless limit, with the conformal anomaly. We also provide evidence that our proposed adiabatic expansion for the fermionic modes parallels the Schwinger-DeWitt adiabatic expansion of the two-point function. We give the renormalized expression of the electric current and analyze, using numerical and analytical tools, the pair production induced by a Sauter-type electric pulse. We also analyze the scaling properties of the current for a large field strength.  
  Address [Beltran-Palau, Pau; Navarro-Salas, Jose; Pla, Silvia] Univ Valencia, Fac Fis, Ctr Mixto Univ Valencia CSIC, Dept Fis Teor, Valencia 46100, Spain, Email: pau.beltran@uv.es;  
  Corporate Author Thesis  
  Publisher Amer Physical Soc Place of Publication Editor  
  Language English Summary Language Original Title  
  Series Editor Series Title Abbreviated Series Title  
  Series Volume Series Issue Edition  
  ISSN 1550-7998 ISBN Medium  
  Area Expedition Conference  
  Notes WOS:000534174400011 Approved no  
  Is ISI yes International Collaboration no  
  Call Number IFIC @ pastor @ Serial 4399  
Permanent link to this record
 

 
Author (up) Beltran-Palau, P.; Navarro-Salas, J.; Pla, S. url  doi
openurl 
  Title Translational anomaly of chiral fermions in two dimensions Type Journal Article
  Year 2019 Publication Physical Review D Abbreviated Journal Phys. Rev. D  
  Volume 99 Issue 10 Pages 105008 - 5pp  
  Keywords  
  Abstract It is well known that a quantized two-dimensional Weyl fermion coupled to gravity spoils general covariance and breaks the covariant conservation of the energy-momentum tensor. In this brief article, we point out that the quantum conservation of the momentum can also fail in flat spacetime, provided the Weyl fermion is coupled to a time-varying homogeneous electric field. This signals a quantum anomaly of the space-translation symmetry, which has not been highlighted in the literature so far.  
  Address [Beltran-Palau, Pau; Navarro-Salas, Jose; Pla, Silvia] Univ Valencia, Dept Fis Teor, Ctr Mixto, CSIC,Fac Fis, E-46100 Valencia, Spain, Email: pau.beltran@uv.es;  
  Corporate Author Thesis  
  Publisher Amer Physical Soc Place of Publication Editor  
  Language English Summary Language Original Title  
  Series Editor Series Title Abbreviated Series Title  
  Series Volume Series Issue Edition  
  ISSN 2470-0010 ISBN Medium  
  Area Expedition Conference  
  Notes WOS:000468223500013 Approved no  
  Is ISI yes International Collaboration no  
  Call Number IFIC @ pastor @ Serial 4011  
Permanent link to this record
Select All    Deselect All
 |   | 
Details
   print

Save Citations:
Export Records:
ific federMinisterio de Ciencia e InnovaciĆ³nAgencia Estatal de Investigaciongva